MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I16-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft, an afx vela infrarenal and an afx vela suprarenal (most proximal) extension.Approximately seven (7) years post initial procedure, the patient presented at routine follow-up with a type iiib endoleak and asymptomatic.It is unknown if the physician plans to re-intervene.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiib endoleak of the distal bifurcated stent graft and the secondary endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the lack of medical records and/or imaging available for review.The clinical assessment determined that there was evidence to reasonably suggest sac growth of 13mm occurred that was not included in the event as reported.The sac growth was discovered during review of the 80 month post implant ct scan.In addition, clinical determined that the initial implant procedure was an off-label case due to concomitant use with products outside the ifu; however, it is unclear if this was the contributing factor for the reported event.The final patient status was reported as being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft, an afx vela infrarenal and an afx vela suprarenal (most proximal) extension.Approximately seven (7) years post initial procedure, the patient presented at routine follow-up with a type iiib endoleak and asymptomatic.It is unknown if the physician plans to re-intervene.Additional information: reportedly a re-intervention was completed.The patient was implanted with gore (non-endolgoix stents).The patient status was reported as doing well and leak was resolved.Additionally, the clinical assessment determined that there was evidence to reasonably suggest sac growth of 13mm occurred that was not included in the event as reported.The sac growth was discovered during review of the 80 month post implant ct scan.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13807630
Report Number2031527-2022-00052
Device Sequence Number19370573
Product Code MIH
UDI-Device Identifier00818009010049
UDI-Public(01)00818009010049(17)171020
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2017
Device Model NumberBA28-100/I16-40
Device Lot Number1284940-028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, SN (B)(6); AFX VELA SUPRARENAL, SN (B)(6)
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexMale